I am 32 yr old female who has been taking a diuretic since I was 20 for HBP. Now I am also on norvasc which isn't working and is causing angina. The doctor has tried me on several meds with little to no results or severe side effects that made not able to take a cpl of them. I've only had a CMP and CBC done for tests. I've been to him every month for the past year now and he just switches me to a new med without testing anything. 3 months after he tested my potassium level when I was only on the HCTZ he mentioned that my potassium had been low and switched me to maxzide. Currently I am on maxzide and norvasc. Shouldn't there be other tests to find out if I have something wrong with my heart or kidneys or if it's just HBP? Or to find out why nothing is working for me? If so ...what are they? Also I've been having a recurring pain in my right upper abdomen on and off for about 6 yrs which he blew off because he said it wasn't a side effect of the maxzide. I told him I knew that because I'd had the pain on and off for so many years, but still he blew it off. I had an ultrasound when it 1st started about 6 yrs ago but they told me it was a normal abnormal, whatever that is? PLEASE HELP. My mom has had 2 heart attacks and 2 strokes and my dad had one heart attack and then died from his 2nd one.
Im no expert - but I would switch Doctors and find another one, as this one is not doing what you want or missing something ( I would say )
when on a dieretic med, your potassium levels have to be watched and
treated -maxzide im on now myself - I dont like it at all -iv dehydrated
and caused a few problems for me with potassium levels screws it all up
I took Norvasc ccb - before and had chest pains and other nasty side effects happen to me ! I would seek another Doctor out and get my meds changed to another type , you can tollerate.
I also come from family with history of hbp and heart attacks !
but im not my father or mother - im diffrent , for now I only have h.b.p
and some palps. I found my problems are most caused by medications
with adverse side effects ! and Doctors who are more less jerks ! hmo types - paid by insurance companys, to rush you in and out , throw you a sample of b.p pills.. never to tell you the side effects or ask you , let me check to see if you can take this drug safe. its routine visit only.
dont let the Doctors push you around - seek another Doctor ! dont give up.. (someone told me this before on this site ?) lol
take care and well wishes to you - booger the nose
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.